MAUDE Adverse Event Report: GSOURCE, LLC DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM; DRILL BIT SQC

GSOURCE, LLC DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM; DRILL BIT SQC
Model Number GS 86.8220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that drill bit broke during orthopedic surgery and the broken drill bit was retrieved from the patient's body.This is a recurring event per hospital involing same drill bit with same lot#.
 
Additional Manufacturer Narrative
This report details the investigation ( (b)(4) ) into the breakage of three drill bits used in orthopedic surgeries, as reported in three separate medical device reports (mdrs).Part number: gs 86.8220, lot number: 5232413, user facility mdr references: mw5158653, mw5158654, mw5158655, reference to another complaint: (b)(4), [mdr# 2249529-2024-00001].All three mdrs reference the same patient details, indicating a high likelihood of duplicate reporting by the user facility.Email communications confirm that only one report was intended for submission the specific orthopedic surgeries performed were not detailed in the reports, limiting our understanding of the context.Despite multiple requests, no broken drill bits were returned for evaluation.Findings indicate no design or manufacturing defects.Production and final quality assurance (qa) reviews (dhr) confirm compliance with specifications.In-house testing was conducted on drill bits from a different lot revealed no breakage during testing.50 drill bits from lot # 5232413 were produced and no additional complaints from other customers using this lot, indicating that the reported issues may be isolated.It is likely that the same surgeon performed the reported surgeries.This raises the possibility that surgical technique may have influenced the incidents.The investigation reveals no inherent issues with the drill bits.The breakages appear to be isolated cases as surgical technique cannot be ruled out as a cause.A follow-up report will be filed if additional information becomes available.

Brand Name
DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM
Common Device Name
DRILL BIT SQC
Manufacturer (Section D)
GSOURCE, LLC
19 bland st
emerson NJ 07630
Manufacturer Contact
jinay dalal
19 bland st
emerson, NJ 07630
2015992277
MDR Report Key20287002
Report Number2249529-2024-00002
Device Sequence Number8127275
Product Code HTW
UDI-Device Identifier00840314246547
UDI-Public00840314246547
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS 86.8220
Device Lot Number5232413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American